iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineinjection site painWhy am I experiencing pain after taking Promethazine?

What could cause severe pain, numbness, and tingling after taking the Phenergan injection?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 10, 2023
Reviewed AtNovember 10, 2023

Patient's Query

Hello doctor,

About two weeks ago I received a Phenergan injection for nausea and vomiting. I had severe pain, tingling, and numbness after injection. One week after the injection I had a trip to the emergency room because of severe pain. They gave me painkillers and told me to rest. My pain is still getting worse and becoming unbearable. Emergency room doctors also said the shot was given in the wrong spot and that the nurse may have damaged nerves when given to me. But my pain just keeps getting worse. The shot was given in my lower back about one inch higher than where my pants would sit. What could be the reason for the pain? Kindly help.

Hello,

Welcome to icliniq.com.

I read your query and understand your concern.

Do you have any swelling, or redness over the local site, along with fever? If yes then we should suspect infection as the cause for this and will need antibiotics. If none of the above is there, then probably a nerve injury. In that case, you may need to take a tablet of Neurobion forte (Calcium Pantothenate, Cyanocobalamin, Nicotinamide) once a day which is a nerve vitamin, and a tablet of Pregabalin (Pregabalin and Methylcobalamin) 75 mg bedtime which is a nerve stabilizer. Kindly discuss these with a local doctor before taking the medications. I hope I have cleared all your doubts.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy